Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom/norvir/Reyataz
Sep 21, 2005

I been Hiv+ since 1985.Recently I was off med for 4 months due to my recent relapse. Back in recovery CD4 250 VL25000.Also type 2 Diabetic[due to viracept]In April when i was taking viramune videx and Viread Genotype shows that I am resisstant to Delaverdine,Sustiva and Viramune. I ask my doctor to put me on Rayataz/ truvada/Norvir.But He put me on Rayataz/Norvir/Epzicom.Because he think Truvada whold mess with my liver Because of my Diabities. What is your take on that and what i can expect from this cobination. After 20 years quality of life is more important then quantity. Thank You

Response from Dr. Young

Thanks for your post.

The combination of Epzicom, Norvir and Reyataz should be a reasonable one for you. The resistance testing suggest that you only had resistance to the non-nuke part of your previous regimen, leaving the nukes and PIs as fully potent (at least in principle). There are well characterized side effect profiles of these medications (and are well described in other posts on the forum as well as other pages of TheBody.com). In brief, the only major issue with Epzicom is the risk of developing an allergic reaction to the abacavir component. This reaction can be quite serious if the diagnosis is delayed, though in our hands has not been a major deterrent to using this otherwise very well tolerated medication. Essential to this is making sure that you've got a good lines of communication with your doctor. Norvir/Reyataz likewise is usually very well tolerated, with minimal gastrointestinal side effects. The characteristic side effect of this combo is the development of icterus or jaundice (yellowing of the eyes and skin). Usually mild, these skin changes sometimes abate (especially if you stay well hydrated), but on occasion in our clinic have necessitated changing the protease inhibitor.

Overall, I'd expect your quality (and quantity) of life to be very good on this regimen.

Good luck, good health. BY



Previous
stop med... ?
Next
A couple of Silly Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement